It has to go in a custom footer (not html module) to work*. The source, which also has some interesting thoughts on the desirability of disabling right click, is below: http://javascript.about.com/library/blnoright.htm *Using in a custom footer:replace all code in xslt box with this: ]]>

« Home | 40 items Comprehensive NCLEX review answer key » | 60 Item Medical Surgical Nursing : Musculoskeletal... » | Pinoy BSN Forum NOW UP! » | December 2006 Nursing Board Exam Update, PBSN Foru... » | OCHSNER HOSPITAL of New Orleans, Louisiana To Cond... » | 60 Item Medical Surgical Nursing : Musculoskeletal... » | 40 items Comprehensive NCLEX review » | As the need for nurses swells, the foreign-born st... » | December 2006 Nursing Licensure Exam UPDATE : Resu... » | The NCLEX-RN® Examination Passing Standard Revised... »


QUICKLINKS : CHAT RULES / PINOYBSN FORUM

15 item ACLS Drill


1. To confirm proper placement of tracheal tube through 5-point auscultation, which of the following observations are appropriate? Check all that apply.

__ check breath sounds in the left and right lateral chest and lung bases
__ auscultate breath sounds in the left and right anterior sides of the chest
__ listen for gastric bubbling noises front the epigastrium
__ ensure equal and adequate chest expansion bilaterally

2. Which of the following is true about an oropharyngeal airway?

a. it eliminates the need to position the head of the unconscious patient
b. it eliminates the possibility of an upper airway obstruction
c. it is of no value once a tracheal tube is inserted
d. it may stimulate vomiting or laryngospasm if inserted in the semiconscious patient

3. Which of the following is an indication for tracheal intubation?

a. difficulty encountered by qualified rescuers in ventilating an apneic patient with a bag-mask device
b. a respiratory rate of less than 20 breaths per minute in a patient with severe chest pain
c. presence of premature ventricular contractions
d. to provide airway protection in a responsive patient with an adequate gag reflex

4. Which of the following is the most important step to restore oxygenation and ventilation for the unresponsive, breathless submersion (near drowning) victim?

a. attempt to drain water from breathing passages by performing the Heimlich maneuver
b. begin chest compressions
c. provide cervical spine stabilization because a diving accident may have occurred
d. open the airway and begin rescue breathing as soon as possible even in the water

5. You respond with 2 other rescuers to a 50 year old man who is unresponsive, pulseless, and not breathing. What tasks would you assign the other rescuers while you set up the AED?

a. one rescuer should call rescue assistance and the others rescuer should begin CPR
b. both rescuers should help set up the AED and provide CPR
c. one rescuer should open the airway and begin rescue breathing, and the second rescuer should begin chest compressions
d. recruit additional first responders to help

6. An AED hangs on the wall suddenly a code is called, you grab the AED and run to the room where the resuscitation is ongoing. A colleague has begun CPR and confirms that the patient is in pulseless arrest. As you begin to attach the AED, you see a transdermal medication patch on the victim’s upper right chest, precisely where you were going to place an AED electrode pad. What is your most appropriate action?

a. ignore the medication patch and place the electrode pad in the usual position
b. avoid the medication patch and place the second electrode pad on the victim’s back
c. remove the medication patch, wipe the area dry, and place the electrode pad in the correct position
d. place the electrode pad on the victim’s right abdomen

7. A patient who has Ventricular Fibrillation has failed to respond to 3 shocks. Paramedics started an IV and inserted a tracheal tube, confirming proper placement. Which of the following drugs should this patient receive first?

a. Amiodarone 300 mg IV push
b. Lidocaine 1 to 1.5 mg/kg IV push
c. Procainamide 30 mg/min up to a total dose of 17 mg/kg
d. Epinephrine 1 mg IV push

8. After giving epinephrine 1 mg IV and a fourth shock, a patient remains in VF. You want to continue to administer epinephrine at appropriate doses and intervals if the patient remains in VF. Which epinephrine dose is recommended under these conditions?

a. give the following epinephrine dose sequence, each 3 minutes apart: 1 mg, 3 mg, and 5 mg
b. give a single high dose of epinephrine: 0.1 to 0.2 mg/kg
c. give epinephrine 1 mg IV, then in 5 minutes start vasopressin 40 U IV every 3 to 5 minutes
d. give epinephrine 1 mg IV; repeat 1 mg every 3 to 5 minutes

9. Which of the following therapies is the most important intervention for VF/pulseless VT with the greatest effect on survival to hospital discharge?

a. Epinephrine
b. Defibrillation
c. Oxygen
d. Amiodarone

10. A 60 yr old man persists in VF arrest despite 3 stacked shocks at appropriate energy levels. Your code team, however, has been unable to start an IV or insert a tracheal tube. Therefore administration of IV or tracheal medications will be delayed. What is the most appropriate immediate next step?

a. deliver additional shocks in an attempt to defibrillate
b. deliver a precordial thump
c. perform a venous cut-down to gain IV access
d. administer intramuscular epinephrine 2 mg

11. A 75 year old homeless man is in cardiac arrest with pulseless VT at a rate of 220 bpm. After CPR, 3 shocks in rapid succession, 1mg IV epinephrine, plus 3 more shocks, the man continues to be in polymorphic pulseless VT. He appears wasted and malnourished. The paramedics recognize him as a chronic alcoholic known in the neighborhood. Because he remains in VT after 6 shocks, you are considering an antiarryhthymic. Which of the following agents would be most appropriate for this patient at this time?

a. Amiodarone
b. Procainamide
c. Magnesium
d. Diltiazem

12. You are called to assist in the attempted resuscitation of a patient who is demonstrating PEA. As you hurry to the patient’s room, you review the information you learned in the ACLS course about management of PEA. Which one of the following about PEA is true?

a. chest compressions should be administered only if the patient with PEA develops a ventricular rate of less than 50 bpm
b. successful treatment of PEA requires identification and treatment of reversible causes
c. atropine is the drug of choice for treatment of PEA, whether the ventricular rate is slow or fast
d. PEA is rarely caused by hypovolemia, so fluid administration is contraindicated and should not be attempted

13. For which of the following patients with PEA is sodium bicarbonate therapy (1 mEq/kg) most likely to be most effective?

a. the patient with hypercarbic acidosis and tension pneumothorax treated with decompression
b. the patient with a brief arrest interval
c. the patient with documented severe hyperkalemia
d. the patient with documented severe hypokalemia


14. Which of the following is the correct initial drug and dose for treatment of asystole?

a. epinephrine 2mg IV
b. atropine 0.5 mg IV
c. lidocaine 1mg/kg IV
d. epinephrine 1mg IV

15. You are considering transcutaneous pacing for a patient in asystole. Which of the following candidates would be most likely to respond to such a pacing attempt?

a. the patient in asystole who has failed to respond to 20 minutes of BLS and ACLS therapy
b. the patient in asystole following blunt trauma
c. the patient in asystole following a defibrillatory shock
d. the patient who has just arrived in the emergency department following transport and CPR in the field for persistent asystole after submersion


Source: American Heart Association ACLS Provider Manual

CLCK HERE FOR CORRECT ANSWERS AND RATIONALE





PBSN Forum


Photobucket 

- Video and Image Hosting

Archives

Links